Alert archive / Minnesota / Wind Chill Warnings in 2013

Wind Chill Warning 2, NWS Duluth, MN

December 10, 201310 counties in Minnesota; 8 counties in Wisconsin

NWS Duluth, MN issued this wind chill warning at Dec 10, 2013, 4:18 AM CST for 10 counties in Minnesota; 8 counties in Wisconsin. It took effect at Dec 11, 2013, 12:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2013, 4:18 AM CST (10:18 UTC)
In effect from
Dec 11, 2013, 12:00 AM CST
Expired
Dec 11, 2013, 10:00 AM CST
In force
10 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2013-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2013-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDLH 101018
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
418 AM CST TUE DEC 10 2013

...DANGEROUS WIND CHILLS READINGS ACROSS THE NORTHLAND...

.ANOTHER SHOT OF VERY COLD ARCTIC AIR WILL PUSH INTO THE NORTHLAND
TONIGHT AND CONTINUING INTO THURSDAY MORNING. WIND CHILL READINGS
WILL RANGE FROM 35 BELOW TO 50 BELOW ZERO TONIGHT AND WEDNESDAY
NIGHT. READINGS WILL ONLY CLIMB TO THE 20 BELOW TO 35 BELOW LEVEL
WEDNESDAY AFTERNOON BEFORE DROPPING AFTER SUNSET..

MNZ010>012-018>021-026-101700-
/O.NEW.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
418 AM CST TUE DEC 10 2013

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY. 

* WIND CHILL VALUES...35 BELOW TO 50 BELOW ZERO TONIGHT AND WEDNESDAY
  MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT AND EARLY
  THURSDAY MORNING.

* TEMPERATURES...20 BELOW TO 30 BELOW ZERO WEDNESDAY MORNING AND
  THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING.
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 MINUTES
  OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ025-033>038-WIZ001-101700-
/O.NEW.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR
418 AM CST TUE DEC 10 2013

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY. 

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT AND
  WEDNESDAY MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT AND
  EARLY THURSDAY MORNING.

* TEMPERATURES...15 BELOW TO 20 BELOW ZERO WEDNESDAY MORNING AND
  THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING.
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 MINUTES
  OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WIZ002>004-006>009-101700-
/O.NEW.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY...
GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
418 AM CST TUE DEC 10 2013

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
THURSDAY. 

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT AND
  WEDNESDAY MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT AND
  EARLY THURSDAY MORNING.

* TEMPERATURES...15 BELOW TO 20 BELOW ZERO WEDNESDAY MORNING AND
  THURSDAY MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING.
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 MINUTES
  OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
STEWART
5 follow-up statements
000 
WWUS43 KDLH 101547
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
947 AM CST TUE DEC 10 2013

...DANGEROUS WIND CHILLS READINGS ACROSS THE NORTHLAND...

.ANOTHER SHOT OF VERY COLD ARCTIC AIR WILL PUSH INTO THE
NORTHLAND TONIGHT AND CONTINUING INTO THURSDAY MORNING. WIND
CHILL READINGS WILL RANGE FROM 35 BELOW TO 45 BELOW ZERO TONIGHT
AND WEDNESDAY NIGHT. WIND CHILL VALUES WILL ONLY CLIMB TO THE 20
BELOW TO 35 BELOW LEVEL WEDNESDAY AFTERNOON BEFORE DROPPING AFTER
SUNSET.

MNZ010>012-018>021-026-110000-
/O.CON.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
947 AM CST TUE DEC 10 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST THURSDAY...

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT AND 
  WEDNESDAY MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT 
  AND EARLY THURSDAY MORNING. 

* TEMPERATURES...20 BELOW TO 30 BELOW ZERO WEDNESDAY MORNING AND 
  THURSDAY MORNING. 

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING. 
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ025-033>038-WIZ001-110000-
/O.CON.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR
947 AM CST TUE DEC 10 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST THURSDAY...

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT AND 
  WEDNESDAY MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT 
  AND EARLY THURSDAY MORNING. 

* TEMPERATURES...15 BELOW TO 20 BELOW ZERO WEDNESDAY MORNING AND 
  THURSDAY MORNING. 

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING. 
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WIZ002>004-006>009-110000-
/O.CON.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY...
GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
947 AM CST TUE DEC 10 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST THURSDAY...

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT AND 
  WEDNESDAY MORNING. 35 BELOW TO 45 BELOW ZERO WEDNESDAY NIGHT 
  AND EARLY THURSDAY MORNING. 

* TEMPERATURES...15 BELOW TO 20 BELOW ZERO WEDNESDAY MORNING AND 
  THURSDAY MORNING. 

* WINDS...NORTHWEST 5 TO 10 MPH TONIGHT AND WEDNESDAY MORNING. 
  WEST 5 TO 10 MPH WEDNESDAY NIGHT AND THURSDAY MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
000 
WWUS43 KDLH 102052
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
252 PM CST TUE DEC 10 2013

...DANGEROUS WIND CHILL READINGS ACROSS THE NORTHLAND...

.ANOTHER SHOT OF VERY COLD ARCTIC AIR WILL PUSH INTO THE
NORTHLAND TONIGHT AND CONTINUING INTO EARLY THURSDAY MORNING. WIND
CHILL READINGS WILL RANGE FROM 35 BELOW TO 45 BELOW ZERO TONIGHT
AND WEDNESDAY NIGHT. WIND CHILL VALUES IMPROVE AFTER 10 AM UNTIL
WEDNESDAY AFTERNOON BEFORE DROPPING AFTER SUNSET.

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030-
/O.CON.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
252 PM CST TUE DEC 10 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST THURSDAY...

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT INTO
  WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO EARLY
  THURSDAY MORNING.

* WINDS...WEST 5 TO 10 MPH TONIGHT THROUGH EARLY THURSDAY MORNING. 

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
000 
WWUS43 KDLH 110328
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
928 PM CST TUE DEC 10 2013

...DANGEROUS WIND CHILL READINGS ACROSS THE NORTHLAND...

.ARCTIC AIR WILL PUSH ACROSS THE NORTHLAND OVERNIGHT AND INTO
EARLY THURSDAY MORNING. WIND CHILL READINGS WILL RANGE FROM 35
BELOW TO 45 BELOW ZERO TONIGHT AND ALSO ON WEDNESDAY NIGHT. WIND
CHILL VALUES IMPROVE AFTER 10 AM WEDNESDAY...INTO THE
AFTERNOON...BEFORE DROPPING AGAIN AFTER SUNSET. 

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111130-
/O.CON.KDLH.WC.W.0002.131211T0600Z-131212T1200Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
928 PM CST TUE DEC 10 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO TONIGHT INTO 
  WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO EARLY 
  THURSDAY MORNING. 

* WINDS...WEST 5 TO 10 MPH TONIGHT THROUGH EARLY THURSDAY 
  MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DAP
000 
WWUS43 KDLH 111022
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
422 AM CST WED DEC 11 2013

...DANGEROUS WIND CHILL READINGS POSSIBLE THIS MORNING ACROSS THE
NORTHLAND...

.ANOTHER DOSE OF ARCTIC AIR IS ENTERING THE NORTHLAND EARLY THIS
MORNING. TEMPERATURES WILL LOWER INTO MID MORNING AND WINDS
WILL CONTINUE TO BLOW FROM THE WEST AND NORTHWEST. WIND CHILL
READINGS MAY LOWER INTO THE 35 BELOW TO 45 BELOW ZERO RANGE DURING
THIS TIME. TEMPERATURES WILL RISE SLOWLY IN THE AFTERNOON. CLOUDS
WILL INCREASE THIS EVENING ALONG WITH LIGHT SNOW ACROSS THE SOUTH.
TEMPERATURES WILL NOT BE AS LOW AS PREVIOUSLY FORECAST TONIGHT SO
A WIND CHILL ADVISORY HAS REPLACED THE WARNING PREVIOUSLY IN
EFFECT.

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111830-
/O.NEW.KDLH.WC.Y.0015.131211T1600Z-131212T1200Z/
/O.EXT.KDLH.WC.W.0002.000000T0000Z-131211T1600Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
422 AM CST WED DEC 11 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
THURSDAY. 

* WIND CHILL VALUES...35 BELOW TO 45 BELOW ZERO THIS MORNING...25
  TO 35 BELOW ZERO THIS AFTERNOON AND TONIGHT.
 

* WINDS...WEST TO NORTHWEST 5 TO 10 MPH EARLY THIS MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 15 
  MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
000 
WWUS43 KDLH 111555
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
955 AM CST WED DEC 11 2013

...DANGEROUS WIND CHILL READINGS POSSIBLE THIS MORNING ACROSS THE
NORTHLAND...

.THE COMBINATION OF THE ARCTIC AIR AND LIGHT WINDS ACROSS THE
NORTHLAND WILL RESULT IN DANGEROUS WIND CHILL READINGS THROUGH
TONIGHT. THERE WILL BE WIDESPREAD WIND CHILL READINGS OF 20 TO 35
DEGREES BELOW ZERO ACROSS NORTHEAST MINNESOTA AND NORTHWEST
WISCONSIN. THE WIND CHILL READINGS WILL SLIGHTLY IMPROVE LATE
THIS MORNING AND EARLY THIS AFTERNOON WITH THE WARMING
TEMPERATURES...BEFORE PLUMMETING AGAIN LATE THIS AFTERNOON AND
TONIGHT.

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120000-
/O.EXP.KDLH.WC.W.0002.000000T0000Z-131211T1600Z/
/O.CON.KDLH.WC.Y.0015.131211T1600Z-131212T1200Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER...
GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN...
DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
955 AM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...
...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS
  MORNING AND EARLY THIS AFTERNOON...THEN BECOMING 25 TO 40
  DEGREES BELOW ZERO LATE THIS AFTERNOON AND TONIGHT.

* WINDS...WESTERLY AT 5 TO 15 MPH THROUGH THIS AFTERNOON BECOMING
  SOUTHWESTERLY AT 5 TO 10 MPH TONIGHT.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN ABOUT 10
  TO 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

G2

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Dec 10, 3:42 AM CST, 36 minutes earlier.

Area forecast discussion, Dec 10, 3:42 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
342 AM CST TUE DEC 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM CST TUE DEC 10 2013

FIRST CONCERN FOR SHORT TERM IS THE ENDING TIME OF THE LIGHT SNOW
THIS MORNING. SECOND CONCERN IS WIND CHILL READINGS THROUGH
THURSDAY MORNING AND THE TYPE OF HEADLINE FOR THAT TIME PERIOD.

CURRENT SURFACE ANALYSIS INDICATE LIGHT SNOW FALLING ACROSS IN NE
MN GENERALLY SOUTH OF HIGHWAY 2 AND PORTIONS OF NORTHWEST
WISCONSIN AS A FAST MOVING CLIPPER MOVES THROUGH CENTRAL MN.
ACCUMULATIONS HAVE BEEN LESS THAN AN INCH WITH THE SYSTEM. BASED
ON CURRENT TRENDS AND MODELS...THE SNOW WILL END ACROSS THE LEECH
LAKE AND LAKE WINNIE AREAS AROUND 12Z AND ACROSS THE EASTERN
PORTIONS BY 18Z. THERE WILL BE SOME BREAKS IN THE CLOUDS BEHIND
THE CLIPPER.

SECOND CONCERN FOR THE SHORT TERM IS THE TYPE OF HEADLINE FOR THE
VERY LOW WIND CHILLS TONIGHT THROUGH THURSDAY MORNING. AFTER THE
CLIPPER DEPARTS...IT WILL PULL IN ANOTHER SHOW OF VERY COLD ARCTIC
AIR INTO THE FORECAST AREA. MINS TONIGHT WILL BE IN THE -15 TO -25
RANGE AND A 2-3 DEGREES COLDER WEDNESDAY NIGHT. WIND CHILL VALUES
WILL EXCEED WARNING CRITERIA TONIGHT AND WEDNESDAY NIGHT. THERE
WILL BE A BREAK WEDNESDAY AFTERNOON WHERE THE READINGS WILL CLIMB
INTO THE ADVISORY LEVELS BUT THEY WILL DROP BACK DOWN INTO WARNING
CRITERIA BY WEDNESDAY NIGHT. AFTER COORDINATING WITH SURROUNDING
OFFICES...WILL ISSUE A WIND CHILL WARNING BEGINNING 06Z WEDNESDAY
AND CONTINUE IT THROUGH 12Z THURSDAY. WILL STATE THE DIFFERENT
VALUES IN THE WSW.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 342 AM CST TUE DEC 10 2013

.LONG TERM...

TRAILING EDGE OF A VERY COLD AIR MASS WILL BE IMPACTING THE
NORTHLAND WED NIGHT WITH BITTERLY COLD TEMPERATURES AND DANGEROUSLY
LOW WIND CHILL VALUES PERSISTING INTO THUR MORNING. WEAK RIDGING AT
THE SFC AND RELATIVELY DRY AIR WILL ALLOW FOR SOME CLEARING TO OCCUR
AND DROP TEMPERATURES TO 15 TO 20 BELOW...WITH LOCATIONS IN THE
ARROWHEAD AWAY FROM LAKE SUPERIOR POSSIBLY DROPPING TO NEAR 30
BELOW. LIGHT S/SW WINDS WILL MAKE CONDITIONS FEEL EVEN COLDER. WIND
CHILLS AS LOW AS -30 TO -45 ARE POSSIBLE. WIND CHILL WARNINGS WILL
REMAIN IN EFFECT DURING THIS TIME.

VERY WEAK WAA ON THUR WILL ALLOW TEMPERATURES TO RISE INTO THE
SINGLE DIGITS AND LOWER TEENS...AND ALSO INTERACT WITH A CLIPPER
SYSTEM PASSING THROUGH CNTRL/NRN MN DURING THE DAY AND TRIGGER A FEW
LIGHT SNOW SHOWERS. BEST CHANCE OF LIGHT ACCUMULATIONS WILL BE SOUTH
OF HIGHWAY 210.

AN AREA LOW PRESSURE WILL DEVELOP OVER THE SRN/CNTRL PLAINS ON
THURSDAY NIGHT AND FRIDAY AND TEAM UP WITH AN UPPER S/W DROPPING
SEWD THROUGH THE NRN PLAINS/UPPER MIDWEST TO PRODUCE ANOTHER ROUND
OF LIGHT SNOW SHOWERS ACROSS THE REGION. WILL LIKELY SEE WIDESPREAD
LIGHT ACCUMULATIONS AROUND 1 TO 2 INCHES THROUGH SATURDAY AS THE
SYSTEM MOVES SLOWLY EWD. TEMPERATURES DURING THIS TIME WILL BE
RELATIVELY MILD...WITH HIGHS IN THE SINGLE DIGITS TO MID TEENS...AND
OVERNIGHT LOWS FROM +5 TO -12 DEG F.

HOWEVER...ANOTHER BLAST OF ARCTIC AIR IS SET TO PUSH IN FROM THE
NORTH SAT NIGHT AND DROP TEMPS INTO THE NEGATIVE TEENS WITH DAY TIME
HIGHS AROUND +5 THROUGH THE REST OF THE WEEKEND. LIGHT SNOW WILL
CONTINUE THROUGH THE WEEKEND. A MORE SIGNIFICANT WARM UP IS POSSIBLE
INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1142 PM CST MON DEC 9 2013

AN AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE NORTHLAND
TONIGHT...BRINGING SOME LOCAL MVFR/IFR CIGS/VSBYS DUE TO FALLING
SNOW. CONDITIONS WILL LARGELY IMPROVE ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH   2 -20  -4 -15 /  30  10   0  20
INL  -3 -23  -5 -25 /  10  10   0   0
BRD   2 -20  -2 -15 /  10  10   0  20
HYR   3 -18  -1 -18 /  70  10   0  30
ASX   7 -10   1 -11 /  70  40  30  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
     FOR MNZ010>012-018>021-025-026-033>038.

WI...WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
     FOR WIZ001>004-006>009.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CST THURSDAY FOR LSZ121-140>148.

&&

SHORT TERM...STEWART
LONG TERM...BJT
AVIATION...DAP
Hazardous weather outlook, Dec 9, 3:31 PM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CST MON DEC 9 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101145-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
331 PM CST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS ACROSS THE NORTHLAND WILL RANGE FROM 25 BELOW ZERO TO
35 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL VALUES FROM 25 TO 40 BELOW ZERO WILL BE POSSIBLE
TUESDAY NIGHT AND WEDNESDAY NIGHT ACROSS MUCH OF THE NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-101145-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
331 PM CST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS
TONIGHT. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS
THROUGH WEDNESDAY NIGHT. SEE THE LATEST NEARSHORE MARINE
FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Wind Chill Warnings in Minnesota, 2013Wind Chill Warnings in Wisconsin, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.